| Catalog Number |
0117011 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240)
| Date of Event |
11/20/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2018 - patient was diagnosed with left inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device #1).Per op notes, "a 3dmax mesh (device #1) was placed and sutured." on (b)(6) 2019 - patient was diagnosed with recurrent left inguinal hernia thereby underwent robotic-assisted laparoscopic repair with implant of bard soft mesh (device #2).Per op notes, "a bard soft mesh (device #2) was placed and sutured." on (b)(6) 2020 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with explant of 3dmax mesh (device #1) & bard soft mesh (device #2) and implant of bard soft mesh (device #3).Per op notes, "adhesions were lysed.The mesh (device #1 & #2) was removed and discarded.A bard soft mesh was placed and sutured.".
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2019) is considered to be a best estimate.This emdr was submitted to represent the bard soft mesh (device #2).An additional supplemental emdr represents the bard/davol 3d max mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.